Quark confinement and dual representation in (2+1)-dimensional pure Yang-Mills theory

Das, Sumit R. ; Wadia, Spenta R. (1996) Quark confinement and dual representation in (2+1)-dimensional pure Yang-Mills theory Physical Review D, 53 (10). pp. 5856-5865. ISSN 0556-2821

PDF - Publisher Version

Official URL: http://prd.aps.org/abstract/PRD/v53/i10/p5856_1

Related URL: http://dx.doi.org/10.1103/PhysRevD.53.5856


We study the quark confinement problem in (2+1)-dimensional pure Yang-Mills theory using Euclidean instanton methods. The instantons are regularized and dressed Wu-Yang monopoles. The dressing of a monopole is due to the mean field of the rest of the monopoles. We argue that such configurations are stable to small perturbations unlike the case of singular, undressed monopoles. Using exact nonperturbative results for the three-dimensional Coulomb gas, where Debye screening holds for arbitrarily low temperatures, we show in a self-consistent way that a mass gap is dynamically generated in the gauge theory. The mass gap also determines the size of the monopoles. In a sense the pure Yang-Mills theory generates a dynamical Higgs effect. We also identify the disorder operator of the model in terms of the sine-Gordon field of the Coulomb gas.

Item Type:Article
Source:Copyright of this article belongs to American Physical Society.
ID Code:8745
Deposited On:28 Oct 2010 10:55
Last Modified:16 May 2016 18:41

Repository Staff Only: item control page